Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 5, NWS Gaylord, MI

June 5, 2005Crawford County, Oscoda County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 5, 2005, 7:18 PM EDT for Crawford County, Oscoda County, Michigan. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2005, 7:18 PM EDT (23:18 UTC)
Expired
Jun 5, 2005, 8:02 PM EDT
In force
44 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Crawford County, MI, Oscoda County, MI

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:20 PM EDTTSTM WND DMG10 E Grayling, MITREES DOWN ALONG A 2 MILE WIDE BY 4 MILE LONG AREA IN THE EASTERN THROUGH NORTHEASTERN PORTION OF THE COUNTY.
Jun 5, 7:20 PM EDTHAIL 110 E Grayling, MI12 INCH TREE UPROOTED AND NUMEROUS LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:15 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 052318
SVRAPX
MIC039-135-060015-
/O.NEW.KAPX.SV.W.0005.050605T2318Z-050606T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
718 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN
  OSCODA COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 815 PM EDT

* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  INTERSECTION OF M-72 AND M-18...OR ABOUT 8 MILES NORTHEAST OF
  ROSCOMMON...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF M-72 AND M-18 AROUND 725 PM EDT...
  RED OAK AROUND 740 PM EDT...
  GARLAND AROUND 750 PM EDT...
  COMINS AROUND 805 PM EDT...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.  SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 
AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN 
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT 
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4480 8393 4451 8450 4451 8451 4462 8465
      4465 8465 4466 8462 4485 8435 4484 8389
      4482 8389

$$
3 follow-up statements
000 
WWUS34 KAPX 052339
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
739 PM EDT SUN JUN 5 2005

MIC039-135-060015-
/O.CON.KAPX.SV.W.0005.000000T0000Z-050606T0015Z/
CRAWFORD MI-OSCODA MI-
739 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM EDT FOR
OSCODA AND CRAWFORD COUNTIES...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES SOUTHWEST OF GARLAND...OR ABOUT 14 MILES NORTHWEST OF MIO...
MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARLAND AROUND 745 PM EDT...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4480 8393 4451 8450 4451 8451 4462 8465
      4465 8465 4466 8462 4485 8435 4484 8389
      4482 8389

$$
000 
WWUS34 KAPX 052353
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
752 PM EDT SUN JUN 5 2005

MIC039-060002-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-050606T0015Z/
CRAWFORD MI-
752 PM EDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

LAT...LON 4481 8391 4476 8404 4472 8408 4467 8421
      4458 8437 4483 8437 4485 8434 4484 8389
      4482 8389

$$

MIC135-060015-
/O.CON.KAPX.SV.W.0005.000000T0000Z-050606T0015Z/
OSCODA MI-
752 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM EDT FOR
OSCODA COUNTY...

AT 750 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARLAND...OR ABOUT 13 MILES SOUTHWEST OF ATLANTA...
MOVING NORTHEAST AT 35 MPH.

AT 720 PM EDT...NICKEL TO QUARTER SIZED HAIL AND UPROOTED TREES WERE 
REPORTED WITH THIS STORM NEAR FIVE CORNERS IN CRAWFORD COUNTY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.  SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 
AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN 
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT 
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4481 8391 4476 8404 4472 8408 4467 8421
      4458 8437 4483 8437 4485 8434 4484 8389
      4482 8389

$$
000 
WWUS34 KAPX 060002
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
802 PM EDT SUN JUN 5 2005

MIC135-060012-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-050606T0015Z/
OSCODA MI-
802 PM EDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSCODA COUNTY IS CANCELLED...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

LAT...LON 4481 8391 4476 8404 4472 8408 4467 8421
      4458 8437 4483 8437 4485 8434 4484 8389
      4482 8389

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:39 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 5, 4:39 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EDT SUN JUN 5 2005

.DISCUSSION...MAIN FORECAST CONCERN ARE THE SEVERE THUNDERSTORMS
CURRENTLY IN THE FORECAST AREA. THE MAIN SFC LOW IS NORTH OF
MINNESOTA WITH A WEAK WARM FRONT BOUNDARY RUNNING NORTH OF LAKE
SUPERIOR. AT 500 MB, THE TROUGH IS BEGINNING TO LIFT AS THE HEAD OF
THE JET MAX MOVES THROUGH THE STRAITS. CURRENT BOUNDARIES THAT ARE
FOCUSING CONVECTION ARE FROM THE MORNING CONVECTION/CLOUDY-CLEAR
BOUNDARY THAT RUNS NORTH-SOUTH AND AN OUTFLOW BOUNDARY ROUGHLY FROM
MGN TO PZQ FROM ANOTHER BATCH OF THUNDERSTORMS FROM THE EARLY
AFTERNOON.

TONIGHT...INITIAL STRONG TO SEVERE THUNDERSTORMS ARE MOVING TO THE
NORTHEAST AND WILL BE OUT OF THE REGION IN THE NEXT HOUR OR TWO.
TEMPERATURES TO THE WEST ARE STILL RUNNING IN THE UPPER 80S WITH TD
OF AROUND 60 STILL PREVALENT. MODIFYING THE NAM SOUNDING FOR 00Z
WITH AN 86/62 PARCEL STILL YIELDS 1000 J/KG AT THE LEAST. WITH THE
RRQ OF THE 500 MB JET MOVING INTO THE AREA EXPECT THAT THIS WILL
CONTINUE THE THUNDERSTORM THREAT.  THE MAIN CONCERN THEN TONIGHT
WILL BE HEAVY RAIN AS THE 850 MB WIND INCREASES TO 30+ KTS.

MONDAY...MOISTURE BEGINS TO WANE DURING THE MORNING IN N LOWER WITH
THE 700-500 MB LAYER FALLING TO AROUND 25%. IN E UPPER THE MOISTURE
STAYS AROUND WITH THE SECOND FRONT MOVING IN FROM LAKE SUPERIOR.
WITH THE 850 TEMPERATURES FALLING TO AROUND 10C ON THE NAM AND +7C
ON THE GFS AROUND 18Z. SO WILL GO WITH A CHANCE OF RAIN SHOWERS IN E
UPPER WITH THE COLD FRONT. THE DRYNESS OF THE UPPER LEVELS, LOOKS
LIKE IT WOULD KEEP THE RAIN OUT F NORTHERN LOWER.

MONDAY NIGHT/TUESDAY...OVERNIGHT THE 850 LAYER RH DRIES OUT WITH THE
BUILDING OF THE SFC HIGH INTO THE REGION. THIS WILL CONTINUE THE DRY
WEATHER UNTIL THE AFTERNOON. THEN AROUND 18Z THE WARM FRONT THAT
DEVELOPS FROM THE SFC LOW OVER SOUTH DAKOTA. THIS COUPLED WITH THE
RRQ OF THE 500 MB JET THAT IS PASSING NORTH OF THE LAKE HURON WILL
HELP TO BRING IN THE CHANCE OF THUNDERSTORMS.

TUESDAY NIGHT...THE BAROCLINIC ZONE THAT SETS UP WILL HELP TO LIMIT
THE THUNDERSTORMS TO NORTHERN LOWER AS THE WARM SECTOR STAYS SOUTH
OF THE STRAITS. THE GFS LOOKS TO SET UP SOME SORT OF CONVECTIVE
FEEDBACK IN E UPPER, CONSIDERING THAT THE NAM HAS A SIMILARLY STRONG
BAROCLINIC ZONE SO WOULD BELIEVE THAT THE NAM HAS THE BETTER IDEA.

EXTENDED (WEDNESDAY THROUGH SUNDAY)...ENSEMBLE MEANS ARE IN PRETTY
GOOD AGREEMENT WITH THE STALLING OF THE 500 MB TROUGH IN THE
SOUTHWEST AND THE BUILDING OF THE RIDGE IN THE CENTRAL EASTERN PARTS
OF THE CONUS.  WITH THE PATTERN SHIFT IN THE OFFING, THE SPREAD IN
THE LATER PERIODS OF THE 500 MB PATTERN SOLUTIONS IS GETTING PRETTY
BROAD. SO CONFIDENCE IS LOWER THAN USUAL WITH THE LATER PERIOD.
WITH THE BOUNDARY THAT IS PROGGED TO STALL TO THE SOUTH, THINK THAT
THE FORECAST MAY END UP A BIT MORE PESSIMISTIC THAN IT SHOULD BE,
BUT WITH THE UNCERTAINTY OF THE LATER PERIODS. SO THE FORECAST WILL
GO LIKE THIS...BY WEDNESDAY, A WARM FRONT IS EXPECTED TO MOVE BACK
NORTH AND WITH THE SFC LOW APPROACHING. THURSDAY, THE SFC LOW/TRIPLE
POINT MOVES INTO THE REGION, SO HAVE GONE WITH A CHANCE OF
THUNDERSTORMS ACROSS THE FORECAST AREA. BY THE EVENING THE LOW AND
THE FRONT WILL HAVE MOVED TO THE EAST WITH THE COLD FRONT IN
SOUTHERN LOWER, HOWEVER, WITH THE SFC LOW NOW OCCLUDING, WILL LEAVE
IN THE CHANCE OF SHOWERS. FRIDAY, WILL LEAVE A CHANCE FOR
THUNDERSTORMS IN N LOWER AND CHANCE OF SHOWERS IN E UPPER AS THE LOW
PULLS OFF TO THE NE, THEN JUST A CHANCE OF SHOWERS OVERNIGHT AS THE
WEAK SFC TROUGH MOVES THROUGH. SATURDAY/SUNDAY, THE SFC HIGH BUILDS
IN AND WILL PLAY IT OPTIMISTIC FOR NOW WITH DRY WEATHER.

LUTZ

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 5, 1:55 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
155 PM EDT SUN JUN 5 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-061000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
155 PM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS
EASTERN UPPER AND NORTHERN LOWER MICHIGAN. WIND GUSTS TO 80
MPH...HAIL UP TO 2 INCHES IN DIAMETER...AND TORNADOES ARE ALL
POSSIBLE. SEE ONGOING WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE GUSTY WINDS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN
TUESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

JZ/SMITH

In the hours before

Local storm report, Jun 5, 2:12 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
212 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             HURON BEACH             45.49N 84.11W
06/05/2005  0.88 INCH        PRESQUE ISLE       MI   TRAINED SPOTTER

&&

KBERGER
Local storm report, Jun 5, 3:51 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     ATLANTA                 45.00N 84.15W
06/05/2005                   MONTMORENCY        MI   TRAINED SPOTTER

            POWER LINES DOWN.

&&

SMITH
Special weather statement, Jun 5, 4:38 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
438 PM EDT SUN JUN 5 2005

MIZ016-019>021-025>027-031>033-060300-
ANTRIM-BENZIE-CHARLEVOIX-EMMET-GRAND
TRAVERSE-KALKASKA-LEELANAU-MANISTEE-MISSAUKEE-WEXFORD-
438 PM EDT SUN JUN 5 2005

THE TORNADO WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTHERN
MICHIGAN. THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN NORTHERN LOWER MICHIGAN
     ANTRIM...GRAND TRAVERSE...KALKASKA...BENZIE...MANISTEE...
     WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND LEELANAU.

THIS WILL BE THE LAST STATEMENT REGARDING THIS TORNADO WATCH FOR THE
LISTED COUNTIES. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA FOR THE LATEST INFORMATION.
Special weather statement, Jun 5, 4:39 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EDT SUN JUN 5 2005

MIZ017-018-022>024-028>030-034>036-041-042-060000-
ALCONA-ALPENA-ARENAC-CHEBOYGAN-CRAWFORD-GLADWIN-IOSCO-MONTMORENCY-
OGEMAW-OSCODA-OTSEGO-PRESQUE ISLE-ROSCOMMON-
439 PM EDT SUN JUN 5 2005

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING
FOR PORTIONS OF NORTHERN MICHIGAN. THIS WATCH INCLUDES THE FOLLOWING
COUNTIES...

IN NORTHERN LOWER MICHIGAN
     CHEBOYGAN...PRESQUE ISLE...OTSEGO...MONTMORENCY...CRAWFORD...
     ALCONA...OSCODA...IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN
     AND ALPENA.

THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IF YOU
LIVE IN OR NEAR THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER
APPROACHES.
Local storm report, Jun 5, 5:04 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
504 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     LONG RAPIDS             45.13N 83.73W
06/05/2005                   ALPENA             MI   LAW ENFORCEMENT

            THREE FOOT DIAMETER TREE BLOWN ACROSS ROAD.

&&

SMITH
Local storm report, Jun 5, 5:25 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
525 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             LINCOLN                 44.69N 83.41W
06/05/2005  1.00 INCH        ALCONA             MI   TRAINED SPOTTER

&&

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:57 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle46 min
Jun 5, 2:00 PM EDTSpecial Marine WarningAPX60 min
Jun 5, 2:18 PM EDTSpecial Marine WarningAPX87 min
Jun 5, 2:35 PM EDTSpecial Marine WarningAPX55 min
Jun 5, 3:49 PM EDTSpecial Marine WarningAPX116 min
Jun 5, 3:56 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle56 min
Jun 5, 4:07 PM EDTSevere Thunderstorm WarningAPXAlcona52 min
Jun 5, 5:47 PM EDTSpecial Marine WarningAPX118 min
Jun 5, 7:02 PM EDTSpecial Marine WarningAPX88 min
Jun 5, 7:26 PM EDTSpecial Marine WarningAPX94 min
Jun 5, 7:47 PM EDTSpecial Marine WarningAPX118 min
Jun 5, 7:50 PM EDTSevere Thunderstorm WarningAPXMontmorency55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.